CSN Login
Members Online: 12

You are here

Thrush

Anonymous user (not verified)

Happy 4th of July everyone!

The topic for today, whilst Terry is napping and we're waiting for a few folks to join us for a small gathering this afternoon . . . is "THRUSH".

I'm not sure this is what's brewing in Terry's mouth; but, I suspect it is.  We thought he was developing mouth sores this past week but when we applied some mucuous spray I bought it seemed to clear things up.  He only had one very small "sore" starting and when it went away, I didn't think much more of it.  But then, the next day, he developed a small white spot on the other side of his mouth and when we applied the solution, it also disappeared; but then yesterday, he noticed several more spots toward the back of his mouth and since there were several of them, we just sprayed the inside of his whole mouth.  He says they don't hurt, but I'm wondering, today, if it's the beginning of thrush.  I know it can get out of control; so, if we weren't going in for Hit #3 tomorrow, I would call the clinic.  

Anyone else have any info on this curse?  Can it delay treatment?  Any tips to treat it?

That dang, incision above his port, too, is looking a little redder; so . . . grrrrrrrr!  Not certain if they're going to delay things because of these two issues.  Also, we noticed a reddened area on one of his toes.  What's up with that?  

Some of you folks already think of me as a bit of a "whiner" and a "worry wart" ; but . . . given this unchartered territory for us . . . and given how quickly some of this goofiness turns ugly so fast . . . I just was hoping for a little reassurance  . . . AGAIN, I know.  I wish the clinic could do a better job of giving folks who want to know (and not everyone does, I realize), a clearer picture before starting treatment of the most common side effects of all this and what stages this stuff starts surfacing.  From what I've found, most of it doesn't really begin building up in a person's system til around the 3rd course (the stage we're now in).  A little more info and a bit of a proactive approach, for us, would be the better road to travel with all of it.  To leave folks surfing the internet for information seems ridiculous.  It took me a little time, but I found some studies conducted by the NIH and others who have published statistics on which side effects were reported by people and at different points in chemotherapy.  They HAVE to have an idea of what most people encounter and when.  I don't get why it has to be handled the way it does in keeping it all a secret.  Some folks may not want that much information as it may keep them from beginning/finishing treatment; but, why not simply ask people if they want to know or not and give it to them if they do?  

Anyhow . . . have a great day celebrating with friends and family, enjoying whatever you do on the 4th!

Will try and post an update after tomorrow's adventures if I have time.

yesyes2
Posts: 564
Joined: Jul 2009

Afternoon, 

I wanted to let you know that developing Thrush is very common to people undergoing chemo or any immune-suppressing medications.  I develpoed Thrush between my first and second chemo treatment of RCHOP.  My Oncologist took a swab and sent it off to a lab, after results came in he put me on a medication to be taken for one week per cycle of chemo.  I never had a problem with any further Thrush or mouth sores.  An added benifit of the medication was it can cause loose stools, which as my Onc stated was a benefit because of the constipation caused by the Vincistan.  Certainly mention it tomorrow at your next chemo cycle. 

I would recommend speaking with the chemo nurse about what other things you might expect on this journey.  The nurses are much better at giving this information than the doctors are.  And they are a great resource and wealth of information.  All most Oncs are interested in is killing the cancer.  Side effects are small potatoes as long as it isn't an infection, or could cause a delay in treatments.  And please try and keep in mind that everyone is different and has different experiences on this journey.  No two patients experiences are the same.  My major complaint with the RCHOP was during the first week or two of treatment I would lose bladder control, made life somewhat difficult as you could imagine.  And we have a 2 story house and by the 4th treatment I could not walk up the stairs with out having to stop and rest as I would get out of breath.  The vincristine was stopped somewhere along the way because of nuropathy and the preds made me nuts, hated them.  But as you can see, we all experience it differently, but the same.

Leslie

ShadyGuy's picture
ShadyGuy
Posts: 252
Joined: Jan 2017

from his RCHOP can cause thrush.

catscatscats
Posts: 1
Joined: Jul 2018

Nystatin saved me when I had thrush after 5 chemo infusions.  I am new to this site and wish you the best recovery.

AaronW's picture
AaronW
Posts: 43
Joined: Aug 2010

I have my sixth (and hopefully last) R-CHOP this Tuesday. I developed Thrush after the first round, and again after my fifth almost three weeks ago. It did not delay treatment for me but I am using Nystatin again which works pretty fast - at least for me.

Subscribe to Comments for "Thrush"